MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42511E
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite gravity set had foreign matter.The following information was received by the initial reporter with the following verbatim: a pre-op nurse noticed brown spots on multiple spikes of the bd smartsite gravity set tubing this morning.The reference number is (b)(4).The lot number on the front of the packaging is +h37042511e1a and the lot on the back is (10)23069114 with an expiration date of 2026-06-08.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - follow up mdr for device evaluation.The customer reported brown spots on the the spikes and returned 100 unused samples of material 42511e and lot 23069114.Every sample was opened and the spike cap removed to better visually examine the samples.In total, there were 6 samples found to have browns spots or defects.It is not known at this time what the foreign matter on the spikes was, or if it was foreign matter.The spots were all quite small, but did not appear to rub off, meaning they were embedded.The sets did not have any other issues found.The supplier was notified of the failure, but the brown spots were smaller than their embedded particulate quality standard.Due to the particulate meeting the minimum allowable limits, an investigation at the supplier's facility was not deemed necessary, and a root cause was not determined.The supplier will continue to monitor the issue to determine if further actions are necessary.Device history record review for model 42502e lot number 22079145 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 29jul2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
No additional information.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18253698
Report Number9616066-2023-02318
Device Sequence Number5413936
Product Code FPA
UDI-Device Identifier50885403235410
UDI-Public(01)50885403235410
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/08/2026
Device Catalogue Number42511E
Device Lot Number23069114
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date12/03/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown